MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time there is no known injury to the patient.Once the product is returned orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that could be caused to the patient by an inaccurate device measurement.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign (als approach).The surgeon set that abduction angle was 40 degree with the navigation system.However, he found that the angle was different by from 10 to 15 degrees by image.Then, he impacted a cup in accordance with the image three times (the targeted abduction angle 40 degree) and the cup was installed.After that, angles the navigation showed were abduction 52 degrees and anteversion 25 degrees and abduction 50 degrees and anteversion 22 degrees.The installed cup angle was correct by the surgeon's postoperative evaluation.
 
Additional Manufacturer Narrative
The returned navigation unit and both reference sensors passed all visual and functional tests.A review of the event log indicated a significant change in navigation unit orientation between the initial measurement and secondary measurement.This could indicate that either the pelvis moved significantly, or the pelvic base moved significantly between registrations.The user should ensure the pelvic base does not move between registrations.A review of the device history record (dhr) for the returned orthalign plus unit was conducted.The device passed all manufacturing specifications prior to release.Orthalign will continue to monitor this issue and take action if or when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key10997058
Report Number3007521480-2020-00020
Device Sequence Number3823578
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1